Page 1 of 2 12 LastLast
Results 1 to 10 of 12

Thread: Nerve pain increase!

  1. #1

    Nerve pain increase!

    My nerve pain and spasticity increased in late July and even though I have increased my neurontin from 1800 mg a day to 2400 mg a day it is not helping and my nerve pain seems to be getting worse. Usually when this happens all of a sudden that means something is wrong with me because my pain and spasms haven't increased in years. Since July I checked myself for UTIs, had a bladder and renal ultrasound for stones, I have no open wounds or sensitive areas, and I've contacted my spinal doctor who wants to get an MRI to check for some spinal condition. I get chills every once in a while that I used to not have. I don't know if anything is wrong with me or if my neurontin is needing to be increased. I tried Lyrica once and it worked great but my spasms got awful when I gradually decreased my neurontin to get off. Can they be taken together? What does everyone else do. I need help, advice, suggestions...it's getting bad!
    Marie
    Unbroken by the grace of God

  2. #2
    Try to stay warm. The barometric pressure has been very high this year. Some may disagree, but I think that it is a big contributor to nerve pain. Old man winter has reared his ugly head in a big way and I feel it, oh do I feel it. Add stress, anger, and anxiety...need a drink, good luck to you.

    I call to geet a refill for baclofen and this pinhead tells me that i need to go in for a visit as I should not be on two muscle relaxers at a time, per the Dr. Who the fuck do you think put me on them. I can't write scripts. If I only could. I blew them off as I had some in reserve. They know it is cold and I must drive an hour to get there. Expensive trip. Never less than 100 bucks every time I have to get out. Just give me my shit please! They will not call in Nucynta, have to go there to pick up a piece of paper to get a refill. Running out of everythin now so after the 1st, I will go to be extorted once more. What other choice do we have? At the mercy of the medical machine. Did not mean to go there but I am sooooo fucking tired of this and them.
    Last edited by xtravla; 12-28-2012 at 03:07 PM.

  3. #3
    I wish I had good med recommendations for you...but my neurogenic pain is terrible right now & I need to try new meds b/c what I use now doesn't cut it at all. Good luck.
    C4/5 incomplete, 17 years since injury

    "The trick is in what one emphasizes. We either make ourselves miserable, or we make ourselves happy. The amount of work is the same.” - Carlos Castaneda

    "We live not alone but chained to a creature of a different kingdom: our body." - Marcel Proust

  4. #4
    Quote Originally Posted by quadmarie View Post
    My nerve pain and spasticity increased in late July and even though I have increased my neurontin from 1800 mg a day to 2400 mg a day it is not helping and my nerve pain seems to be getting worse. Usually when this happens all of a sudden that means something is wrong with me because my pain and spasms haven't increased in years. Since July I checked myself for UTIs, had a bladder and renal ultrasound for stones, I have no open wounds or sensitive areas, and I've contacted my spinal doctor who wants to get an MRI to check for some spinal condition. I get chills every once in a while that I used to not have. I don't know if anything is wrong with me or if my neurontin is needing to be increased. I tried Lyrica once and it worked great but my spasms got awful when I gradually decreased my neurontin to get off. Can they be taken together? What does everyone else do. I need help, advice, suggestions...it's getting bad!
    Hi, Neurontin and Lyrica can be taken together. I was on that combo for a couple months. Neurontin for spasms seems to be a rare beneficial effect. I use Baclofen for spasticity, and to calm things down when I have a UTI or something, I use Zanaflex as well.

    My pain and spasticity have increased as well, but I've had a list of medical problems that caused it, at least the spastictiy. I am fighting a UTI now and my nerve pain is horrendous. It goes from burning like fire to ice cold, making me feel cold. I sleep a lot just to get away from the pain.

  5. #5
    When in pain this quadriplegic life sucks! I saw my spinal doc and he is getting an MRI of my cervical spine to rule out fluid buildup. He is increasing my Neurontin. We'll see.
    Marie
    Unbroken by the grace of God

  6. #6
    Quote Originally Posted by quadmarie View Post
    When in pain this quadriplegic life sucks! I saw my spinal doc and he is getting an MRI of my cervical spine to rule out fluid buildup. He is increasing my Neurontin. We'll see.
    Interesting; my pain mgmt doctor ordered an MRI of my cervical and thoracic spine to see if anything is going on as well. The MRI of my C-spine is due to me having some issues with temporary numbness/paralysis of my arms (first my Left, then the Right) that's happened a few times

    I've noticed recently that I have been having regular pain in my back around the site of my break and there is a "bump" around T1, which is where my fusion starts.

    Here's hoping that your pain gets resolved!

  7. #7
    Senior Member Cowboys_Place's Avatar
    Join Date
    Dec 2005
    Location
    Northern California
    Posts
    544
    quadmarie,

    So sorry to hear your pain has gotten worse life as a quad is challenging enough we have to struggle every day just to that little extra. My pain has hit overdrive the last few weeks as well I pray something is found to help our brothers and sisters asap.
    I hope you're able to find some relief and rest I hope we all do.
    Courage is being scared to death but saddling up anyway. .(John Wayne)

  8. #8
    Quote Originally Posted by quadmarie View Post
    My nerve pain and spasticity increased in late July and even though I have increased my neurontin from 1800 mg a day to 2400 mg a day it is not helping and my nerve pain seems to be getting worse. Usually when this happens all of a sudden that means something is wrong with me because my pain and spasms haven't increased in years. Since July I checked myself for UTIs, had a bladder and renal ultrasound for stones, I have no open wounds or sensitive areas, and I've contacted my spinal doctor who wants to get an MRI to check for some spinal condition. I get chills every once in a while that I used to not have. I don't know if anything is wrong with me or if my neurontin is needing to be increased. I tried Lyrica once and it worked great but my spasms got awful when I gradually decreased my neurontin to get off. Can they be taken together? What does everyone else do. I need help, advice, suggestions...it's getting bad!
    i just wanted to say i'm having the same problem in increasing pain. c7, post 27 yrs. i had to take disabled retirement because of it. since april, 2012, i have had practically every test, including mri. there's been no answer for me. i surely hope you have better luck. i guess all we in pain can do is keep trying. sorry, i know my post is of no help. it does help me to vent in the pain forum, though. especially late at night when i can't sleep.

  9. #9
    Xtravia is right......the weather can knock you down with nerve pain! So far, winter here has been rain almost everyday. It's common for the weather to ramp up neuro pain, just as it is common for it to be worse at night.

    I tried taking Gabapentin alone, and it does'nt work. Gabapentin, ms Morphine, Percacet, and Methocarbamal for spasms has been the only meds that have helped me, and I've tried a lot!

    There are so many things that can affect your pain levels. Even an unknown ingrown toenail can give you much grief! That one got me and it took awhile to figure out.

  10. #10
    Quote Originally Posted by quadmarie View Post
    When in pain this quadriplegic life sucks! I saw my spinal doc and he is getting an MRI of my cervical spine to rule out fluid buildup. He is increasing my Neurontin. We'll see.
    What's recently helped me some in addition to the Gabapentin, is Valium 3x/day - some take it 2x/day. You'd need to see a psychiatrist or a pain mgmt doc comfortable prescribing this. My PM doc was OK with this, but wanted me to see my psychiatrist about it. Me messed around with dosage and frequency and think I finally found something that helps. It may make you loopy so the cognitive effects may not be something you can handle, but start with small doses.

Similar Threads

  1. Increase of "nerve pain"
    By snider in forum Cure
    Replies: 0
    Last Post: 07-18-2011, 12:31 PM
  2. Big increase in pain, UTI?
    By Rollin Rick in forum Care
    Replies: 4
    Last Post: 01-22-2007, 02:12 PM
  3. Increase in Pain
    By mike in forum Pain
    Replies: 3
    Last Post: 08-29-2006, 09:08 PM
  4. Can Zoloft increase pain?
    By Karla523 in forum Care
    Replies: 6
    Last Post: 05-22-2006, 01:20 PM
  5. Replies: 0
    Last Post: 03-06-2006, 06:52 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •